Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 182, NWS Albany, NY

August 21, 2011Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 21, 2011, 6:25 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 6:25 PM EDT (22:25 UTC)
Expired
Aug 21, 2011, 7:30 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:30 PM EDTHAIL 0.88Richmond, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS51 KALY 212225
SVRALY
MAC003-NYC021-083-212330-
/O.NEW.KALY.SV.W.0182.110821T2225Z-110821T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 730 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUSTERLITZ...OR 8 MILES EAST OF CHATHAM...AND MOVING NORTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LENOX...NEW LEBANON AND LEE BY 635 PM EDT...
   PITTSFIELD AND HANCOCK BY 645 PM EDT...
   NEW ASHFORD BY 655 PM EDT...
   CHESHIRE BY 700 PM EDT...
   SAVOY AND ADAMS BY 710 PM EDT...
   FLORIDA BY 720 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4238 7301 4238 7302 4238 7306 4235 7306
      4221 7347 4244 7361 4267 7311 4271 7301
      4271 7295 4269 7295 4267 7298 4266 7295
      4263 7294
TIME...MOT...LOC 2225Z 240DEG 27KT 4235 7341

$$

TAW/KGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:49 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 21, 2:49 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD
INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #795 REMAIN IN EFFECT. UPDATED TO BETTER
REFLECT BREAK IN CONVECTION. NEXT ROUND OF CONVECTION AHEAD OF
COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING.

SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST
UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME.
ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF
CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE
BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON.

AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS
AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO
IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING.
THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT
MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM
SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C
OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG
THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE
HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT.

OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON
THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF
CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY
0100Z.

THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS
NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE
LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL
STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE
FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8
C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL
VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY
CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE
BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL.

THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR
SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX
FROM PAST COMET RESEARCH.

HERE ARE THE PARAMETERS INPUTTED:
CAPE = 1500 J/KG
MAX SOUNDING WINDS = 65
EHI = 1.0
SRH (0-3 KM) = 150 (M/S)2
STORM SPEED = 30 KTS

WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER
ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER.
THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME
MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER
ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY
MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST
UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING
ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE
TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE
AND DIGS THE LONGWAVE TROUGH OVER THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH
AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN
UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST.
HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES
REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN
DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR
THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
ANOTHER ROUND OF CONVECTION WILL OCCUR WITH THE APPROACH AND
PASSAGE OF THE COLD FRONT WHICH IS MOVING EASTWARD ACROSS WESTERN
NEW YORK AT THIS TIME. BEST CHANCES FOR CONVECTION TO IMPACT TAF
SITES IS EARLY THIS EVENING BETWEEN 22Z TO 01Z. MVFR-IFR
CONDITIONS ARE EXPECTED WITH STORMS AS THEY MOVE THROUGH. VFR
CONDITIONS ARE EXPECTED ONCE THE CONVECTION MOVES
THROUGH...HOWEVER WITH MVFR FOG EXPECTED TO FORM AT KGFL AND KPOU
OVERNIGHT AS WINDS BECOME LIGHT.

OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA KGFL.
TUE-WED...VFR EXCEPT FOR EARLY AM MVFR-IFR FOG POSSIBLE.
THU...VFR/MVFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO
BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE
MID WEEK.

&&

.HYDROLOGY...
THE POSSIBILITY EXISTS FOR THE AREA TO PICK UP ANOTHER WIDESPREAD
3/4 TO 1 1/2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS
WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF
THUNDERSTORMS COULD OCCUR AS SEVERAL LINES OF CONVECTION ARE
POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE
FROM SOUTHWEST TO NORTHEAST. PRECIPITABLE WATER VALUES INCREASE UP
TO 1 3/4 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL
FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED
TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO
RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY
DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON
CREEKS AND STREAMS.

DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST
SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY
MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11/WASULA
NEAR TERM...IAA/11/WASULA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT SUN AUG 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
132 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 5:56 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SUN AUG 21 2011

NYZ063-064-212230-
WESTERN ULSTER NY-EASTERN ULSTER NY-
556 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT OVER
GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND...PHOENICIA AND WEST SHOKAN BY 625 PM EDT
MOUNT TREMPER AND 6 MILES NORTHWEST OF KENNETH L WILSON CAMPGROUND BY
630 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4179 7452 4187 7447 4197 7469 4198 7469
      4214 7438 4211 7429 4210 7420 4195 7408
TIME...MOT...LOC 2156Z 237DEG 25KT 4193 7456

TAW/KGM
Special weather statement, Aug 21, 6:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT SUN AUG 21 2011

NYZ053-054-084-VTZ013-212245-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
613 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF CAMBRIDGE...OR ABOUT OVER MECHANICVILLE...AND MOVING
NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAMBRIDGE BY 630 PM EDT
SHAFTSBURY BY 635 PM EDT
ARLINGTON AND 6 MILES SOUTHWEST OF MANCHESTER BY 645 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4308 7300 4305 7300 4280 7359 4291 7368
      4294 7365 4294 7363 4297 7363 4298 7361
      4302 7359 4325 7314 4308 7299
TIME...MOT...LOC 2214Z 237DEG 38KT 4294 7353
Local storm report, Aug 21, 6:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     NON-TSTM WND DMG FORT ANN                43.42N 73.49W
08/21/2011                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES DOWN IN FORT ANN.

&&

HJOHNSON
Special weather statement, Aug 21, 6:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
618 PM EDT SUN AUG 21 2011

CTZ001-013-212245-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
618 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WOODBURY
CENTER...OR ABOUT OVER SOUTHBURY...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
OAKVILLE BY 635 PM EDT
TERRYVILLE AND THOMASTON BY 645 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4152 7334 4180 7299 4178 7301 4164 7298
      4162 7302 4161 7302 4161 7304 4156 7310
      4155 7315 4152 7315 4151 7316 4150 7331
TIME...MOT...LOC 2218Z 225DEG 22KT 4151 7317
Special weather statement, Aug 21, 6:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT SUN AUG 21 2011

MAZ001-025-NYZ061-212245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
619 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR AUSTERLITZ...OR ABOUT 8 MILES EAST OF CHATHAM...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF NEW LEBANON AND 7 MILES NORTHWEST OF LEE BY 630
PM EDT
LENOX BY 635 PM EDT
PITTSFIELD AND 9 MILES SOUTHWEST OF CHESHIRE BY 645 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4239 7300 4238 7302 4238 7306 4235 7306
      4222 7349 4238 7360 4263 7301 4256 7296
      4255 7297 4252 7297
TIME...MOT...LOC 2219Z 238DEG 25KT 4234 7343

TAW/KGM
Local storm report, Aug 21, 6:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     LIGHTNING        5 NNW DUANESBURG        42.83N 74.15W
08/21/2011                   SCHENECTADY        NY   NWS EMPLOYEE

            1 INDIVIDUAL INJURED BY LIGHTNING.

1235 PM     TSTM WND DMG     LIVINGSTON              42.14N 73.76W
08/21/2011                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON RTE 2 AND 2 TREES DOWN BURNING ON
            WIRES ON PINE RD.

1245 PM     TSTM WND DMG     SELKIRK                 42.53N 73.80W
08/21/2011                   ALBANY             NY   BROADCAST MEDIA

            TREES AND POWER LINES DOWN 283 BEAVER DAM ROAD

1245 PM     TSTM WND DMG     ESOPUS                  41.83N 73.97W
08/21/2011                   ULSTER             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1254 PM     TSTM WND DMG     5 NNE ALBANY            42.72N 73.75W
08/21/2011                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN ON WIRES. POWER OUTAGES.

0105 PM     TSTM WND DMG     3 S COHOES              42.73N 73.71W
08/21/2011                   ALBANY             NY   PUBLIC

            TREES AND WIRES DOWN. POWER OUTAGES.

0106 PM     TSTM WND DMG     CANAAN                  42.41N 73.45W
08/21/2011                   COLUMBIA           NY   LAW ENFORCEMENT

            TREE DOWN ON FRISBEE STREET BLOCKING ROAD.

0115 PM     TSTM WND DMG     2 NE COHOES             42.79N 73.68W
08/21/2011                   SARATOGA           NY   TRAINED SPOTTER

            TREE DOWN.

0122 PM     FUNNEL CLOUD     PLEASANT VALLEY         41.75N 73.82W
08/21/2011                   DUTCHESS           NY   PUBLIC

0140 PM     TSTM WND DMG     DOVER PLAINS            41.75N 73.58W
08/21/2011                   DUTCHESS           NY   TRAINED SPOTTER

            TREES DOWN

0140 PM     TSTM WND DMG     SHARON                  41.88N 73.47W
08/21/2011                   LITCHFIELD         CT   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

0140 PM     TSTM WND DMG     WHITE CREEK             42.97N 73.29W
08/21/2011                   WASHINGTON         NY   LAW ENFORCEMENT

            2 TREES DOWN

0145 PM     TSTM WND DMG     KENT                    41.72N 73.48W
08/21/2011                   LITCHFIELD         CT   LAW ENFORCEMENT

            TREES DOWN.

0155 PM     TSTM WND DMG     BENNINGTON              42.87N 73.19W
08/21/2011                   BENNINGTON         VT   LAW ENFORCEMENT

            TWO SEPERATE TREES DOWN. ONE ON RT 9E AND THE OTHER
            AUSTIN HILL ROAD. TIME ESTIMATED.

0200 PM     TSTM WND DMG     NORFOLK                 41.99N 73.20W
08/21/2011                   LITCHFIELD         CT   LAW ENFORCEMENT

            WIRES DOWN.

0210 PM     TSTM WND DMG     2 WSW BRATTLEBORO       42.85N 72.61W
08/21/2011                   WINDHAM            VT   LAW ENFORCEMENT

            TREES DOWN.

0225 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
08/21/2011                   LITCHFIELD         CT   TRAINED SPOTTER

            NEAR INTERSECTION OF RTE 183 AND HILLANDALE BLVD TREES
            DOWN ON FIRE ON WIRES CAUSING POWER OUTAGES.

0300 PM     HEAVY RAIN       WESTMINSTER             43.08N 72.46W
08/21/2011  M2.00 INCH       WINDHAM            VT   TRAINED SPOTTER

            RAIN FELL BETWEEN 2 AND 3 PM.

0515 PM     TSTM WND DMG     5 NW GLENS FALLS        43.37N 73.70W
08/21/2011                   WARREN             NY   NWS EMPLOYEE

            TREES AND WIRES DOWN AND AWNING RIPPED OFF BUILDING AT
            1424 STATE ROUTE 9 QUEENSBURY, NY.

0550 PM     TSTM WND DMG     FORT ANN                43.42N 73.49W
08/21/2011                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES DOWN IN FORT ANN.

&&

SDIRIENZ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:54 AM EDTSpecial Weather StatementALYHamilton51 min
Aug 21, 9:34 AM EDTSpecial Weather StatementALYHamilton41 min
Aug 21, 10:34 AM EDTSpecial Weather StatementALYWarren56 min
Aug 21, 11:14 AM EDTSpecial Weather StatementALYSaratoga, Washington61 min
Aug 21, 11:25 AM EDTSpecial Weather StatementALYSchenectady35 min
Aug 21, 11:28 AM EDTSpecial Weather StatementALYWarren47 min
Aug 21, 11:44 AM EDTSpecial Weather StatementALYSaratoga46 min
Aug 21, 11:47 AM EDTSpecial Weather StatementALYUlster43 min
Aug 21, 12:14 PM EDTSpecial Weather StatementALYSchenectady46 min
Aug 21, 12:17 PM EDTSpecial Weather StatementALYAlbany28 min
Aug 21, 12:24 PM EDTSpecial Weather StatementALYColumbia36 min
Aug 21, 12:28 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster62 min
Aug 21, 12:35 PM EDTSpecial Weather StatementALYAlbany40 min
Aug 21, 12:52 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady40 min
Aug 21, 12:57 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Aug 21, 1:04 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington56 min
Aug 21, 1:14 PM EDTFlash Flood WarningALYDutchess104 min
Aug 21, 1:21 PM EDTTornado WarningALYDutchess39 min
Aug 21, 1:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Aug 21, 1:59 PM EDTSevere Thunderstorm WarningALYDutchess61 min
Aug 21, 3:52 PM EDTSpecial Weather StatementALYSaratoga, Washington38 min
Aug 21, 4:23 PM EDTSpecial Weather StatementALYWarren37 min
Aug 21, 4:33 PM EDTSpecial Weather StatementALYColumbia27 min
Aug 21, 4:50 PM EDTFlash Flood WarningALYWarren3 hr
Aug 21, 4:52 PM EDTSpecial Weather StatementALYWarren23 min
Aug 21, 4:56 PM EDTSpecial Weather StatementALYColumbia34 min
Aug 21, 5:03 PM EDTSpecial Weather StatementALYWashington27 min
Aug 21, 5:05 PM EDTSpecial Weather StatementALYWarren25 min
Aug 21, 5:34 PM EDTSpecial Weather StatementALYWashington26 min
Aug 21, 5:48 PM EDTSevere Thunderstorm WarningALYWarren, Washington22 min
Aug 21, 5:54 PM EDTSpecial Weather StatementALYAlbany36 min
Aug 21, 5:56 PM EDTSpecial Weather StatementALYUlster34 min
Aug 21, 6:08 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Aug 21, 6:09 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster39 min
Aug 21, 6:33 PM EDTSpecial Weather StatementALYDutchess42 min
Aug 21, 6:38 PM EDTSpecial Weather StatementALYWarren22 min
Aug 21, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Aug 21, 6:59 PM EDTSpecial Weather StatementALYSaratoga31 min
Aug 21, 7:27 PM EDTSpecial Weather StatementALYSchenectady33 min
Aug 21, 7:29 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Aug 21, 7:40 PM EDTSpecial Weather StatementALYWashington35 min
Aug 21, 1:51 PM EDTSevere Thunderstorm WarningALYBerkshire54 min
Aug 21, 6:19 PM EDTSpecial Weather StatementALYBerkshire26 min
Aug 21, 7:02 PM EDTAreal Flood AdvisoryALYBerkshire4 hr
Aug 21, 7:06 PM EDTTornado WarningALYBerkshire39 min
Aug 21, 7:47 PM EDTFlash Flood WarningALYBerkshire3 hr
Aug 21, 7:57 PM EDTSpecial Weather StatementALYBerkshire48 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.